MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 3/26MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 3/26MM
Catalog Number 02.09.0326H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 may 2019: lot 143020: (b)(4) items manufactured and released on 11-jul-2014.Expiration date: 2019-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
On april 09th 2019 we were alerted that a patient was revised on (b)(6) 2019 due to hinge implant dislocation.The poly screw appears to be broken in the x-rays.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: dislocation of a constrained tka after 2.5 years in a very demanding case that is most probably a revision or re-revision of former failed treatments.In the lateral image, we think that we see the pe insert completely dislocated from the tibial baseplate.For such an event to happen, unprecedented in this form to our knowledge, a very relevant joint distraction must have taken place, which indicates total laxity of the remaining collateral ligaments (if at all present) and patellar mechanism, along with the other soft tissues around the joint.Dislocation probably also caused fracture of the small insert screw.The general boundary conditions of this event cannot be fully evaluated with the information at hand.It seems an exceptional event in exceptional conditions.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 3/26MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8599744
Report Number3005180920-2019-00349
Device Sequence Number19335595
Product Code KRO
UDI-Device Identifier07630030825170
UDI-Public07630030825170
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number02.09.0326H
Device Lot Number143020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;